Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 58, NWS Tulsa, OK

April 26, 2013Okfuskee County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Apr 26, 2013, 9:56 PM CDT for Okfuskee County, Oklahoma. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 26, 2013, 9:56 PM CDT (02:56 UTC)
Expired
Apr 26, 2013, 10:45 PM CDT
In force
49 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon

County Okfuskee County, OK

The radar

The Norman radar (KTLX), 88 km from the middle of the area, began a volume at 02:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 26, 9:30 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 2.9 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2013-04-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 13 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2013-04-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 75 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
13 J/kg
Mixed-layer CIN
-220 J/kg
Mixed-layer LCL
805 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
75 m²/s²
0-3 km storm-relative helicity
24 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 26, 9:47 PM CDT, 9 minutes earlier.

Area forecast discussion, Apr 26, 9:47 PM CDT, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
947 PM CDT FRI APR 26 2013

.DISCUSSION...
THE CURRENT FORECAST IS ON TRACK FOR THE MOST PART. HAVE UPDATED
POPS...TEMPS AND DEWPOINTS FOR TONIGHT TO REFLECT CURRENT
CONDITIONS BUT EVERYTHING ELSE IS ON TRACK. THE FRONTAL BOUNDARY
HAS SAGGED SOUTH OF THE RED RIVER BUT ELEVATED SEVERE STORMS WILL
MOVE INTO THE AREA FROM THE WEST SHORTLY. THE NEW SEVERE
THUNDERSTORM WATCH DEPICTS THE THREAT AREA WELL.

UPDATE ON THE WAY.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.

&&

SHORT TERM...06
LONG TERM....05

PLATE
Hazardous weather outlook, Apr 26, 5:29 PM CDT, 4 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
529 PM CDT FRI APR 26 2013

ARZ001-002-010-011-019-020-029-OKZ049-053>076-271000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
529 PM CDT FRI APR 26 2013

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TONIGHT.
TORNADO.
	RISK...LIMITED.
	AREA...PARTS OF EAST CENTRAL OKLAHOMA.
	ONSET...AFTER 10 PM.

SEVERE THUNDERSTORM.
	RISK...ELEVATED.
	AREA...ALONG AND SOUTH OF INTERSTATE 44.
	ONSET...AFTER 10 PM.

FLASH FLOOD.
	RISK...LIMITED.
	AREA...EAST CENTRAL AND SOUTHEAST OKLAHOMA.
	ONSET...AFTER 10 PM.

HEAVY RAIN.
	RISK...LIMITED.
	AREA...EAST CENTRAL AND SOUTHEAST OKLAHOMA.
	ONSET...AFTER 10 PM.

DISCUSSION...
A WARM FRONT ACROSS FAR SOUTHEAST OKLAHOMA MAY LIFT NORTH THIS
EVENING TO NEAR THE INTERSTATE 40 CORRIDOR. THUNDERSTORMS ARE
CURRENTLY DEVELOPING IN FAR NORTHWEST OKLAHOMA AND THESE STORMS
WILL BUILD SOUTHEAST WITH TIME THIS EVENING AND OVERNIGHT. AT THIS
TIME...IT APPEARS THAT THE GREATEST POTENTIAL FOR DISCRETE STORMS
WILL BE ACROSS A SMALL PART OF EAST CENTRAL OKLAHOMA LATE THIS
EVENING...MAINLY ACROSS PARTS OF OKFUSKEE...OKMULGEE...MCINTOSH
AND PITTSBURG COUNTIES. VERY LARGE HAIL AND DAMAGING WINDS MAY
OCCUR IN THIS AREA...AND IF THE WARM FRONT LIFTS FAR ENOUGH
NORTH...A TORNADO CANNOT BE RULED OUT. BY AROUND MIDNIGHT...IT
APPEARS THE STORMS WILL BECOME MORE LINEAR AND AFFECT A LARGE PART
OF EAST CENTRAL AND SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. A
DAMAGING WIND AND LARGE HAIL THREAT WILL CONTINUE WITH THESE
STORMS. LOCALLY HEAVY RAINFALL WITH THE STORMS MAY ALSO RESULT IN
SOME LOCALIZED FLOODING.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
ACTIVATION OF THE REGIONAL SPOTTER NETWORK LIKELY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY AND MONDAY...NO HAZARDS.
TUESDAY...THUNDERSTORM POTENTIAL.
WEDNESDAY...THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL.
THURSDAY...NO HAZARDS.

EXTENDED DISCUSSION...
STORMS MAY LINGER INTO SATURDAY MORNING BUT OTHERWISE DRY AND MILD
WEATHER WILL PREVAIL OVER THE WEEKEND. THUNDERSTORM CHANCES WILL
RETURN AROUND THE MIDDLE OF NEXT WEEK AS A STRONG COLD FRONT MOVES
INTO THE AREA.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 26, 10:42 PM CDTSevere Thunderstorm WarningTSAMcIntosh, Okfuskee, Okmulgee48 min
Apr 27, 12:05 AM CDTSpecial Weather StatementTSAPittsburg40 min
Apr 27, 12:42 AM CDTSpecial Weather StatementTSALatimer, Pittsburg48 min
Apr 27, 1:42 AM CDTSevere Thunderstorm WarningTSALatimer, LeFlore, Pushmataha63 min
Apr 27, 2:51 AM CDTSpecial Weather StatementTSAPushmataha39 min
Apr 27, 2:22 AM CDTSpecial Weather StatementTSASebastian38 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.